Although there are many causes of palpitations, they can occur if you are taking more thyroid hormones than you require. This may cause your heart to beat faster than you are used to.
By decreasing your dose of thyroid medications, there is a likelihood your palpitations will subside, provided they were caused by your higher dose of medication. Because of the long half-life of synthetic thyroid hormones like Synthroid or Levoxyl, it may take a few weeks to notice whether the change in your dose is making a difference.
If your palpitations continue or worsen in severity or frequency, you should see your primary physician to look for other causes.
Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.